(Closed) Anxiety and Cipralex (Lexapro) – HELP Please!

posted 5 years ago in Wellness
Post # 4
Member
3693 posts
Sugar bee
  • Wedding: December 2011

I have anxiety that causes my blood sugar to drop dramatically.  When I realize I feel physically ill, it causes more anxiety, and round and round I go in a vicious circle.  I also had blood tests done when I originally felt I had a problem, and thyroid issues were ruled out.

I’ve taken Lexapro in the past, and it works wonders for my anxiety.  But it also gives me temporary insomnia, so I also need Ambien for a couple of weeks just to get some sleep.  The Lexapro also kills my appetite for the first week, then makes me incredibly hungry and I crave carbs like crazy.  

I switched to the generic version of Celexa, which doesn’t do as good a job as Lexapro for the anxiety, but doesn’t make me put on weight by causing me to want to eat junk every waking moment.  It also temporarily gives me the insomnia, though.

Post # 5
Member
48 posts
Newbee
  • Wedding: October 2012

I’m also in Canada and started on Cipralex 10 mg seven weeks ago for anxiety/ depression. I don’t have panic attacks, persay, but my anxiety manifests as ruminating worry, irritability, depression, seasonal affective etc.. still learning about it, really. I went through counselling alone for years and tried to avoid medications at all costs, until really, I finally just felt like I’d tried everything and I sincerely wanted a break from feeling so low, all.the.time. SO, I bit the bullet and started the Cipralex.

The first few weeks were difficult.. Cipralex is known to increase your anxiety at first for a couple of weeks until it builds up in your body. I found the first 3 weeks I felt ok, but tired, still moody, up and down, and still anxious. Around week 4 or 5, it was like a light switch went on. Literally.In the meantime, I’ve been keeping up with some counselling on the side so that eventually, if/ when I do decide to go off the medication, at least I will have the right tools to work with my anxiety, as I believe it is a part of me for life.

Seven weeks later, I feel like my good old self again. I’ve literally gotten myself back on track, re-directed my career and my hubby is also noticing the changes. I don’t feel spaced out at all, I’m even more focused than before, and my mood and anxiety is mostly in check. I’ve also read that by staggering your amounts for the first few weeks can prolong the side-effects phase, so if you find the side effects dragging out longer than just a week or two, perhaps talk to your dr about just going straight to a more therapeutic dose, at 10 mg. What works for one person might not work for another, i realize, but just something to keep in mind if you don’t feel completely up to par after starting.

 

Hope this helps, if you have any more questions, feel free to pm me:) It’s nice to hear what works for someone, and I hope it helps you feel better as well:)

Post # 6
Member
118 posts
Blushing bee
  • Wedding: April 2015

As someone who has had anxiety issues as far back as they can remember , feel free to PM me with any questions , concerns or thoughts.

It sounds like what you are experiencing is a mild panic attack. I have been on Lexapro since I was 16 years old and am now 24. If you ever decide to get OFF , I wish you luck. It is the worst hell I have ever been through and I ended up having to go back on. I take the highest dosage available. I feel like it does make me forgetful and if i go a day without taking it my brain feels zappy and mushy. However , I do not have panic attacks all day long on it and my anxiety is minimal as long as I am in a comfortable situation. Now if you told me I had to get on a place ,etc things would be different.

If you can, find a naturopath in your area and talk to them about it, I have found a lot of information is available on how to naturally deal with these things , and some you can take a pee test and they can tell you what is wrong in your body and compound medicine specifically for you. That option was too expensive for me and not covered by my insurance, however he was able to give me some supplements that help tremendously and educate me on how my lifestyle and diet can affect my anxiety.

Please explore your other options before going on an anti depressant. Possibly even counseling as many pschys will tell you panic attacks are an outward display of something that is inwardly wrong. Other than that many counselors can help you to cope with the attacks when they happen and give you a lot of tools for how to fight them and overcome them, how to recognize triggers and how to calm yourself in the moment.

Post # 7
Member
2743 posts
Sugar bee
  • Wedding: October 2014 - Disney

Have you been tested for celiac?

Post # 8
Member
2270 posts
Buzzing bee

A friend of mine took Lexapr on a regular basis and had to go to an in-patient treatment center for 30 days to come off of it. She still has memory problems to this day. She had withdrawal symptoms for about 2 years after leaving treatment. It is unwise to plan on taking Lexapro on a regular basis, or any benzo. Go to anxietycoach.com and read how to work through a panic attack. You can desensitize yourself to them by working through it properly. You don’t need to resort to meds. That is a slippery slope.

Post # 9
Member
9632 posts
Buzzing Beekeeper
  • Wedding: April 2019

I have been taking Lexapro for almost a year with very little side effects, except improvement in my mood. I got diagnosed with “Major Depressive Disorder” (Severe Depression) in March last year. It did help very quickly with stabilising my mood, but I also had sleep issues so got put on Avanza as well, which helped but made me gain a lot of wait.

I would talk to your doctor about possible side effects and whether the likely benefits outweigh the risks for you

Post # 10
Member
1850 posts
Buzzing bee
  • Wedding: April 2015

As a person who deal with ALL of the psychotropics (not dispensing, but conducting therapy with those on medication(s), they ALL have some sort of side effect. What I tell my clients is to peep up if they notice drastic changes. Finding the right medication isn’t necessarily about finding one without any side effects, but the side effects you can best tolerate and won’t impair functioning.

I’m a big, big, big fan of more therapy and coping skills/whatnot for anxiety first.

Post # 13
Member
9632 posts
Buzzing Beekeeper
  • Wedding: April 2019

@sugarpea:  I understand, I was a full time student as well, and working part time, but took a couple of months off from both due to my illness, not because of side effects of the medication. The benefits definitely outweigh the side effects in my opinion πŸ™‚

Post # 15
Member
223 posts
Helper bee
  • Wedding: September 2013

Ok obviously not a medical professional here…but did you ever actually have the blood work done? The symptoms sounds extremely similar to my sister who finally ended up being diagnosed with Lyme’s disease. It did not show up on the regular blood test…she had to go to a Lyme’s specialist and get blood work sent across the country to finally confirm what it was. I am one of those people who thinks that doctors just throw out medicine to people when they don’t feel like finding the real cause of your problems…. All I can say is that I was on Lexapro for 2 years (to counteract the side effects of ANOTHER drug I was on– which I never should have been on in the first place) and just stopped taking it about a month ago. It has been awful. I am angry all the time, I have the brain zaps, and just feel like crap. Makes you realize how much it affects you to begin with!! Good luck with everything!

The topic ‘Anxiety and Cipralex (Lexapro) – HELP Please!’ is closed to new replies.

Find Amazing Vendors